MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404282
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that after the inflatable penile prosthesis (ipp) device was implanted, the patient was not able to fully inflate the device in order to achieve an erection.The physician tried to adjust the device outside the patient but was unable to inflate the device.After surgical exploration and still being unable to inflate the device, the physician explanted the ipp device nine days after it was originally implanted.
 
Additional Manufacturer Narrative
Upon receipt at of the inflatable penile prosthesis (ipp) cylinders and reservoir at our quality assurance laboratory, the returned components underwent a thorough analysis.Visual examination identified a hole in the proximal end of cylinder 1 due to a sharp instrument.There was a fluid leak from the hole.Cylinder 2 passed functional testing and was found to not have any leaks.The pump passed visual inspection, functional testing, and was found to not have any leaks.The reservoir passed visual inspection, functional testing, and was found to not have any leaks.Based on the information available and analysis results, the hole and fluid leak from cylinder 1 likely led to the reported device inflation issues.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17043998
Report Number2124215-2023-27891
Device Sequence Number3454964
Product Code FHW
UDI-Device Identifier00878953003856
UDI-Public00878953003856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404282
Device Catalogue Number72404282
Device Lot Number1100143430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRODUCT: RESERVOIR, UPN: 720182-01, LOT:1100127344; PRODUCT: RESERVOIR, UPN: 720182-01, LOT:1100127344
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexMale
Patient Weight75 KG